Oklahoma, 2001

Hail in Oklahoma, September 18, 2001

September 18, 2001 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 8:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 18, 8:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT TUE SEP 18 2001

SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE FAR SOUTHEASTERN
PORTION OF THE AREA FROM MADILL TO COALGATE AND ATOKA.  THE ISOLATED
STORM THAT PERSISTED THROUGH SOUTHWEST KANSAS AND THE EASTERN
OKLAHOMA PANHANDLE FINALLY DISSIPATED AS IT ENTERED ELLIS COUNTY.
MEANWHILE THE WIDESPREAD CLOUDINESS ACROSS CENTRAL AND EASTERN
KANSAS IS SLOWLY CREEPING INTO NORTH CENTRAL OKLAHOMA AND WILL BE
MOVING INTO KPNC SHORTLY.  ELSEWHERE SKIES ARE MOSTLY CLEAR.

HAVE ALREADY UPDATED ZONES TO REMOVE RAIN CHANCES FOR MOST AREAS
EXCEPT THE SOUTH.  WILL BE UPDATING AGAIN LATER TO REMOVE TEMPORAL
WORDING AND EVENTUALLY GET RID OF THE REMAINING PRECIPITATION.
OTHERWISE THE PACKAGE LOOKS OK.  WITH WET GROUND FROM THIS MORNING/S
RAINFALL... THE MOSTLY CLEAR SKIES AND THE LIGHT WINDS... FOG MAY BE
AN ISSUE TOWARD SUNRISE.

.26.

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Sep 18, 5:34 PM CST, 5 hours 26 minutes before
OKZ039>043-045>048-050>052-TXZ086-088>090-190000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT TUE SEP 18 2001

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARTER...
GARVIN...JEFFERSON...LOVE...MURRAY...PONTOTOC AND STEPHENS COUNTIES
IN OKLAHOMA. THE SEVERE THUNDERSTORM WATCH HAS ALSO BEEN CANCELLED
FOR ARCHER...BAYLOR...CLAY AND WICHITA COUNTIES OF NORTH TEXAS.

THE SEVERE WEATHER THREAT HAS MOVED TO THE SOUTHEAST OF THESE AREAS.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ATOKA...BRYAN...
COAL...JOHNSTON AND MARSHALL COUNTIES.

...SPEG.
Local storm report, Sep 18, 5:58 PM CST, 5 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT TUE SEP 18 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    RINGWOOD                  OK   WIND DAMAGE
09/18/01   MAJOR                          DAMAGE TO PRESS BOX
                                          AND LIGHT POLE DOWNED AT
                                          RINGWOOD HIGH SCHOOL
                                          FOOTBALL STADIUM.  TREES
                                          DOWNED EAST OF FOOTBALL
                                          STADIUM AND ALONG HIGHWAY
                                          60... 4 MILES WEST OF
                                          RINGWOOD.  PRELIMINARY
                                          INFORMATION FROM ENID
                                          NEWSPAPER AND MAJOR COUNTY
                                          SHERIFFS OFFICE. TIME
                                          ESTIMATED.

...SPEG.
Special weather statement, Sep 18, 6:37 PM CST, 4 hours 23 minutes before
OKZ043-047-048-051-052-190055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT TUE SEP 18 2001

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ATOKA...BRYAN...
COAL...JOHNSTON AND MARSHALL COUNTIES.  THE PRIMARY THREAT FOR
SEVERE WEATHER HAS MOVED TO THE SOUTHEAST OF THESE COUNTIES.

...SPEG.

The radar

The Norman radar (KTLX), 169 km away, was scanning. The volume nearest the first event began at 04:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bryan

When
September 18, 11:00 PM CST
Where
Bryan County, Durant
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.000, -96.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263451.